Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Applied betadine for injured legs and knee. Got red patches. What to do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5366 Questions
few days back i met with accident my right leg was injured and got some injury below knee(sracthes) for which i applied betadine but after 1 week red colour patches start appearing.

please suggest me what to do.
Posted Wed, 19 Jun 2013 in General Health
Answered by Dr. Grzegorz Stanko 1 hour later

Thank you for the query.

Can you please wash away the Betadine and than make a photo of it?
What do you apply Betadine for? This is a very strong antiseptic agent used to prepare the skin before the surgery. It should not be used for wound treatment.
Betadine contains iodine and alcohol. Both can irritate the skin or even burn it. Allergic reaction is also possible.

The patches you have noticed are most likely caused by Betadine using, as a side effect of it.
I suggest you to stop using it, wash it away and leave your scratches alone. It will heal quicker without any medicine. If the skin wont improve in a few days, dermatologist consult is necessary.

Hope this will help. Feel free to ask further questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor